Can Viagra cause Death?

1107-16Viagra has revolutionized medical practice world over, with its treatment of erectile dysfunction in men. Viagra has become so popular that over 600,000 doctors claimed to have prescribed it to their patients so far. However, with all the success Viagra has generated, some bad publicity has also come with it. This comes in the form of linking Viagra to death in certain patients with heart conditions.

Research shows that Viagra’s active ingredient sildenafil does have a negative affect on patients who use nitrate drugs for pre-existing angina conditions. Viagra by interacting with nitrates can lower a person’s blood pressure to unsafe or life threatening levels. Pfizer, the drug company that manufactures Viagra, however has mentioned this on the prescription label. And cautions users not to take Viagra, if they use nitrate medication or have some form of pre-existing heart condition such as a heart attack or stroke.

Viagra is a prescription medication that needs to be taken under a qualified doctor or health care professional’s supervision. Research also shows that Viagra is usually well tolerated by most and even patients with heart problems. However, as each patient is different, it is ideal that they speak to their doctor about taking Viagra.

Viagra should not be taken by people who:

Take nitrate medications for angina. Nitrates include nitroglycerin (Nitrostat, Nitrolingual, Nitro-Dur, Nitro-Bid, Minitran, Deponit), isosorbide dinitrate (Dilatrate-SR, Isordil, Sorbitrate), and isosorbide mononitrate (Imdur, ISMO).

  • Have had a hear attack or stroke within the last 6 months
  • Have coronary heart disease and suffer from low blood pressure
  • Have liver or kidney problems
  • Have blood disorders such as leukemia or sickle cell anemia
  • Have any stomach ulcers or any bleeding disorders
  • Have a rare eye condition called retinitis pigmentosa or,
  • Are on other impotence medications.

Viagra though usually well tolerated has side effects, they include:

  • Headaches
  • Facial flushing
  • Stomach upsets or indigestion
  • A runny nose &
  • Vision changes (a bluish tinge or blurriness)

The most common side effect of Viagra is headaches, with the least common being vision changes. If at any time you feel different after taking Viagra it is important that you inform your doctor immediately. Viagra is also known to cause prolonged erections in certain people; any one who has an erection for more than 4 hours should seek medical help right away.

The American College of Cardiology and the AHA (American Hear Association) both agree that Viagra is safe enough for even men with heart disease, but who do not take nitrate medications. People need to use Viagra cautiously; it is not a recreational drug, but a prescription medication for erectile dysfunction. Viagra can be safely used in most patients as long as they speak to their doctor and thoroughly discuss their medical history before taking this drug. Men need to know that before they take Viagra, their heart can take the physical stress of any sexual activity.

Current Tags:

 
 

More from Category:

Here you can write a comment to the post "Can Viagra cause Death?"

Log In to write a review.